International Journal of Differential Equations

On the Control of Coefficient Function in a Hyperbolic Problem with Dirichlet Conditions

Seda İğret Araz and Murat Subaşi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper presents theoretical results about control of the coefficient function in a hyperbolic problem with Dirichlet conditions. The existence and uniqueness of the optimal solution for optimal control problem are proved and adjoint problem is used to obtain gradient of the functional. However, a second adjoint problem is given to calculate the gradient on the space W210,l. After calculating gradient of the cost functional and proving the Lipschitz continuity of the gradient, necessary condition for optimal solution is constructed.

Article information

Int. J. Differ. Equ., Volume 2018, Special Issue (2018), Article ID 7417590, 6 pages.

Received: 6 February 2018
Revised: 2 April 2018
Accepted: 4 April 2018
First available in Project Euclid: 10 October 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)


İğret Araz, Seda; Subaşi, Murat. On the Control of Coefficient Function in a Hyperbolic Problem with Dirichlet Conditions. Int. J. Differ. Equ. 2018, Special Issue (2018), Article ID 7417590, 6 pages. doi:10.1155/2018/7417590.

Export citation


  • H. F. Guliyev and K. S. Jabbarova, “An optimal control problem for weakly nonlinear hyperbolic equations,” Acta Mathematica Hungarica, vol. 131, no. 3, pp. 197–207, 2011.
  • G. M. Bahaa, “Boundary control problem of infinite order distributed hyperbolic systems involving time lags,” Intelligent Control and Automation, vol. 3, pp. 211–221, 2012.
  • A. Kowalewski, I. Lasiecka, and J. Sokołowski, “Sensitivity analysis of hyperbolic optimal control problems,” Computational Optimization and Applications, vol. 52, no. 1, pp. 147–179, 2012.MR2925768
  • S. Serovajsky, “Optimal control for systems described by hyperbolic equation with strong nonlinearity,” Journal of Applied Analysis and Computation, vol. 3, no. 2, pp. 183–195, 2013.MR3085753
  • A. Hasanov, “Simultaneous determination of the source terms in a linear hyperbolic problem from the final overdetermination: weak solution approach,” IMA Journal of Applied Mathematics, vol. 74, no. 1, pp. 1–19, 2008.MR2471318
  • M. Majewski, “Stability analysis of an optimal control problem for a hyperbolic equation,” Journal of Optimization Theory and Applications, vol. 141, no. 1, pp. 127–146, 2009.MR2495922
  • T. Yeloğlu and M. Subaş\i, “Simultaneous control of the source terms in a vibrational string problem,” Iranian Journal of Science & Technology, Transaction A, vol. 34, no. A1, 2010.
  • A. Kröner, “Adaptive finite element methods for optimal control of second order hyperbolic equations,” Computational Methods in Applied Mathematics, vol. 11, no. 2, pp. 214–240, 2011.MR2844777
  • R. K. Tagiyev, “On optimal control of the hyperbolic equation coefficients,” Automation and Remote Control, vol. 73, no. 7, pp. 1145–1155, 2012.MR3207912
  • O. A. Ladyzhenskaya, Boundary Value Problems in Mathematical Physics, Springer-Verlag, New York, USA, 1985.
  • M. Goebel, “On existence of optimal control,” Mathematische Nachrichten, vol. 93, pp. 67–73, 1979.MR579843
  • K. Yosida, Functional Analysis, 624, Springer-Verlag, New York, USA, 1980.
  • F. P. Vasilyev, Ekstremal Problemlerin Çözüm Metotlar\i, 400, Nauka, 1981. \endinput